Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 10, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 5, 2006, 8:18 PM CDT for Eastland County, Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2006, 8:18 PM CDT (01:18 UTC)
- Expired
- May 5, 2006, 9:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Eastland County, TX
The radar
The Dyess AFB radar (KDYX), 42 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 8:48 PM CDT | TORNADO | 7 W Carbon, TX | PUBLIC REPORTED TORNADO WEST OF CARBON NEAR PLESANT HILL. |
| May 5, 8:55 PM CDT | HAIL 1.75 | Carbon, TX | QUARTER TO GOLFBALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 7:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KFWD 060118 TORFWD TXC133-060200- /O.NEW.KFWD.TO.W.0010.060506T0118Z-060506T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 818 PM CDT FRI MAY 5 2006 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... EASTLAND COUNTY IN NORTH CENTRAL TEXAS * UNTIL 900 PM CDT * AT 815 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A DEVELOPING TORNADO 9 MILES SOUTH OF CISCO...MOVING EAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... CARBON BY 850 PM 6 MILES SOUTH OF EASTLAND BY 900 PM TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER. IN ADDITION TO TORNADOES...LARGE HAIL TO BASEBALL SIZE AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. LAT...LON 3230 9914 3214 9906 3227 9852 3252 9863 $$
2 follow-up statements
000 WWUS54 KFWD 060130 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 830 PM CDT FRI MAY 5 2006 TXC133-060200- /O.CON.KFWD.TO.W.0010.000000T0000Z-060506T0200Z/ EASTLAND TX- 830 PM CDT FRI MAY 5 2006 ...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR EASTLAND COUNTY... AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 12 MILES SOUTH OF CISCO...MOVING EAST AT 20 MPH. THE TORNADO WILL BE NEAR... CARBON BY 845 PM DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AND CRUSHED BY TORNADO WINDS. IN ADDITION...THIS STORM WILL LIKELY PRODUCE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING STRAIGHT-LINE WINDS IN EXCESS OF 60 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY MORNING FOR NORTH CENTRAL TEXAS. LAT...LON 3231 9902 3218 9897 3227 9852 3251 9853 $$ 07/BB
000 WWUS54 KFWD 060148 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 847 PM CDT FRI MAY 5 2006 TXC133-060200- /O.CON.KFWD.TO.W.0010.000000T0000Z-060506T0200Z/ EASTLAND TX- 847 PM CDT FRI MAY 5 2006 ...A TORNADO WARNING CONTINUES UNTIL 900 PM CDT FOR EASTLAND COUNTY... AT 847 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 12 MILES SOUTH OF EASTLAND...MOVING EAST AT 20 MPH. THE TORNADO WILL BE NEAR... NEAR CARBON AT 950 PM IN ADDITION TO TORNADOES, LARGE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. ANOTHER SEVERE THUNDERSTORM WILL ENTER WESTERN PORTIONS OF EASTLAND COUNTY SHORTLY AFTER 9 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY MORNING FOR NORTH CENTRAL TEXAS. LAT...LON 3231 9902 3218 9897 3227 9852 3251 9853 $$ 07/BB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 7:11 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 5, 7:11 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 711 PM CDT FRI MAY 5 2006 .UPDATE... QUICK UPDATE TO PUBLISH FOR SEVERE THUNDERSTORM WATCH 296...ALONG AND WEST OF A LINE THROUGH JACK...PARKER...HOOD...SOMERVELL...BOSQUE...CORYELL TO LAMPASAS. STRONG SUPERCELLS OUT IN THE ROLLING PLAINS MOVING TOWARDS EASTLAND AS THIS IS WRITTEN. 84 && .PREV DISCUSSION... /ISSUED 645 PM CDT FRI MAY 5 2006/ AVIATION UPDATE...TSTMS BUILDING THIS EVENING TO THE WEST AND WILL CONTINUE THROUGH TONIGHT. NO SIG CHANGES TO THE TAFS WITH THE EXCEPTION OF SOME LOWER CIGS TOWARD MORNING. MODELS CONTINUE TO DISAGREE WITH WIND FIELDS AND TIMING OF PRECIP...BUT CURRENTLY THINK THAT TSTMS WILL CONGLOMERATE SOMETIME AFTER DARK TO THE WEST AND MOVE EAST OVERNIGHT. CURRENT TIMING SHOWS TEMPO 06-10Z AT DFW FOR TSTM ARRIVAL. THIS MAY NEED TO BE ADJUSTED UPWARD LATER. PRECIP SHOULD END SOMETIME DURING THE MID MORNING TOMORROW...AND WILL SHOW IMPROVING CIGS/VSBY BY MID MORNING. /DUNN/ DISCUSSION... ANOTHER TRICKY FORECAST FOR TONIGHT WITH ANOTHER OVERNIGHT RAIN AND THUNDERSTORM EVENT ON THE HORIZON. RIGHT NOW...THE STATIONARY BOUNDARY THAT HAS BEEN SLOWLY MOVING AROUND NORTH TEXAS THE PAST FEW DAYS IS IN THE FAR SOUTHERN SECTIONS OF THE CWA. CUMULUS CAN BE SEEN ON SATELLITE DEVELOPING ALONG THIS LINE BUT NO SHOWERS OR STORMS HAVE DEVELOPED YET. WILL HAVE TO WATCH THIS AREA FIRST FOR DEVELOPMENT THIS AFTERNOON AND EVENING. ALSO...SOME SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE COUNTIES ALONG THE RED RIVER...BUT THOSE SHOWERS AND STORMS HAVE QUICKLY DISSIPATED AND HAVE BEEN OF NO CONCERN AT THIS TIME. MODELS ARE IN AGREEMENT THAT ANOTHER MCS WILL DEVELOP IN WEST TEXAS AND THEN TRACK EAST ACROSS NORTH TEXAS DURING THE OVERNIGHT HOURS. TIMING AND PLACEMENT OF THE MCS HAS BEEN THE TRICKY PART BUT HAVE OPTED TO TAKE THE SOUTHERN ROUTE AND MOVE THE MAIN MCS ALONG THE BOUNDARY TO OUR SOUTH. IT APPEARS THAT ANOTHER MCS WILL ALSO DEVELOP AND MOVE OFF TO THE NORTHEAST ACROSS OUR NORTHERN COUNTIES AND INTO OKLAHOMA. THEREFORE...HAVE KEPT HIGH POPS ACROSS ALL THE CWA TONIGHT. SEVERE WEATHER WILL BE POSSIBLE AGAIN ACROSS ALL THE AREA TONIGHT WITH DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAINFALL AS THE MAIN THREATS. HAVE DECIDED NOT TO ISSUE A FLASH FLOOD WATCH AT THIS TIME AS IT APPEARS THE STORMS WILL BE MOVING FAST ENOUGH TO CAUSE NO MORE THAN JUST LOCALIZED FLOODING. GENERAL CONSENSUS IS THAT THE STORMS WILL NOT REALLY GET GOING IN NORTH TEXAS UNTIL AFTER 10 PM AND THEN SPREAD FROM WEST TO EAST...BUT COULD STILL SEE SOME SHOWERS AND THUNDERSTORMS POP UP DURING THE EVENING HOURS. BEGINNING LATE SATURDAY MORNING/EARLY AFTERNOON WE WILL BEGIN TO DRY OUT FROM WEST TO EAST. THE REST OF THE WEEKEND LOOKS DRY AND THEN BEGIN TO INTRODUCE LOW POPS BEGINNING MONDAY AND LASTING THROUGH THE WEEK. BEST CHANCES FOR RAIN WILL BE MONDAY NIGHT INTO TUESDAY AS AN UPPER LEVEL SYSTEM SKIRTS JUST NORTH OF THE RED RIVER...AND AGAIN ON WEDNESDAY/THURSDAY WHEN A COLD FRONT COMES THROUGH THE REGION. TEMPERATURES WILL COOL SLIGHTLY WITH THIS FRONT AND HAVE OPTED TO SIDE WITH THE GFS ON THIS SITUATION. AS FOR TEMPERATURES THIS WEEK...HAVE GENERALLY GONE A DEGREE OR SO COOLER THAN GUIDANCE GIVEN THAT GUIDANCE HAS BEEN RUNNING A LITTLE WARM LATELY. TEMPERATURES WILL BE WARM ON TUESDAY BEFORE THE FRONT AND WILL SEE A WARMING TREND INTO THE WEEKEND AFTER THE FRONT. 82/JLD && .FWD WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 2 AM SATURDAY FOR TXZ100-TXZ101- TXZ115-TXZ116-TXZ117-TXZ129-TXZ130-TXZ131-TXZ132-TXZ141-TXZ142- TXZ143-TXZ144-TXZ156-TXZ157. && /84
Hazardous weather outlook, May 5, 4:00 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT FRI MAY 5 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS ALONG AND SOUTH OF A LINE FROM BOWIE TO DENTON TO SULPHUR SPRINGS. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WEST TEXAS THIS AFTERNOON AND MOVE EAST ALONG A NEARLY STATIONARY FRONTAL BOUNDARY THAT EXTENDS ACROSS CENTRAL TEXAS. A COMPLEX OF STRONG TO SEVERE STORMS WILL LIKELY AFFECT THE GOLDTHWAITE...LAMPASAS...AND TEMPLE AREAS LATE THIS EVENING AND TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVERNIGHT ALONG AND NORTH OF THE FRONTAL BOUNDARY AS MOISTURE IS LIFTED NORTH. A SECOND COMPLEX OF STORMS SHOULD THEN MOVE EAST ACROSS THE NORTHERN HALF OF NORTH TEXAS...INCLUDING THE DALLAS FORT WORTH METROPLEX DURING THE EARLY MORNING HOURS. LARGE HAIL AND ISOLATED STRONG WINDS WILL BE THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO LIKELY... RESULTING IN FLOODING PROBLEMS...ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVY RAIN IN RECENT DAYS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE...WITH LARGE HAIL BEING THE MAIN SEVERE WEATHER THREAT. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY AND AGAIN THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHERN SECTIONS OF NORTH TEXAS AFTER 6 PM....AND ELSEWHERE IN THE SLIGHT RISK AREA AFTER 11 PM. 07
In the hours before
Special weather statement, May 5, 7:36 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 736 PM CDT FRI MAY 5 2006 TXZ100-101-115-116-060100- JACK-PALO PINTO-STEPHENS-YOUNG- 736 PM CDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER UPDATE... THE THREAT OF SEVERE WEATHER IS INCREASING ACROSS JACK...PALO PINTO...STEPHENS...AND YOUNG COUNTIES. SEVERE THUNDERSTORMS WILL MOVE INTO STEPHENS AND YOUNG COUNTIES BY 830 PM...AND WILLY LIKELY CONTINUE MOVING EAST INTO PALO PINTO AND JACK COUNTIES AFTER 9 PM. THERE IS THE POTENTIAL FOR VERY LARGE HAIL AND DAMAGING WINDS TO ACCOMPANY THESE STORMS. SEVERE WEATHER WARNINGS APPEAR LIKELY OVER PORTIONS OF JACK...PALO PINTO...STEPHENS...AND YOUNG COUNTIES LATER THIS EVENING...AND PEOPLE IN THE PATH SHOULD MONITOR THE LATEST WEATHER INFORMATION AS THESE DANGEROUS STORMS APPROACH. 07/BB
Local storm report, May 5, 8:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT FRI MAY 05 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 5 SW CISCO 32.33N 99.04W
05/05/2006 E1.75 INCH EASTLAND TX LAW ENFORCEMENT
GOLFBALL-SIZE HAIL IN NIMRODThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 58 min |
| May 5, 7:55 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 65 min |
| May 5, 8:58 PM CDT | Tornado Warning | FWD | Eastland | 47 min |
| May 5, 8:58 PM CDT | Tornado Warning | FWD | Eastland | 47 min |
| May 5, 9:10 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 65 min |
| May 5, 9:15 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 60 min |
| May 5, 9:48 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Mills | 31 min |
| May 5, 9:56 PM CDT | Tornado Warning | FWD | Stephens | 32 min |
| May 5, 9:59 PM CDT | Tornado Warning | FWD | Mills | 46 min |
| May 5, 10:08 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 52 min |
| May 5, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 62 min |
| May 5, 10:44 PM CDT | Tornado Warning | FWD | Mills | 28 min |
| May 5, 10:51 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 54 min |
| May 5, 10:57 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 63 min |
| May 5, 11:05 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 55 min |
| May 5, 11:09 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 66 min |
| May 5, 11:18 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 57 min |
| May 5, 11:45 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 60 min |
| May 5, 11:50 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 55 min |
| May 5, 11:51 PM CDT | Tornado Warning | FWD | Coryell | 39 min |
| May 6, 12:04 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 56 min |
| May 6, 12:11 AM CDT | Severe Thunderstorm Warning | FWD | Mills | 64 min |
| May 6, 12:15 AM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| May 6, 12:20 AM CDT | Tornado Warning | FWD | McLennan | 55 min |
| May 6, 12:27 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 63 min |
| May 6, 12:29 AM CDT | Tornado Warning | FWD | Coryell | 46 min |
| May 6, 12:41 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 64 min |
| May 6, 12:42 AM CDT | Flash Flood Warning | FWD | Coryell, McLennan | 3 hr |
| May 6, 12:46 AM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Lampasas | 51 min |
| May 6, 12:56 AM CDT | Severe Thunderstorm Warning | FWD | Falls | 64 min |
| May 6, 1:14 AM CDT | Severe Thunderstorm Warning | FWD | Limestone, McLennan | 61 min |
| May 6, 1:54 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 66 min |
| May 6, 2:00 AM CDT | Flash Flood Warning | FWD | Bell, Falls | 2 hr |
| May 6, 2:14 AM CDT | Severe Thunderstorm Warning | FWD | Limestone | 46 min |
| May 6, 2:30 AM CDT | Flash Flood Warning | FWD | Limestone | 2 hr |
| May 6, 2:33 AM CDT | Flash Flood Warning | FWD | Milam | 117 min |
| May 6, 2:47 AM CDT | Flash Flood Warning | FWD | Robertson | 2 hr |
| May 6, 2:57 AM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 57 min |
| May 6, 3:40 AM CDT | Flash Flood Warning | FWD | Coryell, McLennan | 2 hr |
| May 6, 3:51 AM CDT | Flash Flood Warning | FWD | Bell, Falls | 2 hr |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.